It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Dental Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-27-2002, 06:46 PM   #1
Newbie
 
Join Date: Mar 2002
Location: Baton Rouge, LA
Posts: 3
gsanderson HB User
Post novacaine reaction

The last couple of years when I have dental work done I have a reaction to the novacaine. My heart races for about 30 seconds and my legs feel a little weak. So the dentist try the other med that is like novacaine but it did the same thing. So now he wants me to see a oral surgeon. This is really going to cost a lot. I would rather just go to a dentist and let him do it. Has anybody else had this problem with reactions? Thanks

 
Old 03-29-2002, 05:19 AM   #2
Junior Member
 
Join Date: Dec 2001
Location: Ft. Lauderdale, FL USA
Posts: 24
Michelesss HB User
Post

Novacaine has epinepherine in it, it does cause your heart to race and can make you feel funny. Me dentist always uses Carbocaine on me, which does not have any epinepherine in it. Do you know what your dentist used the second time? I never had a reaction from the Carbocaine until yesterday. I made me feel very light headed and my head was buzzing for a few minutes. I've had it so many times and this never happened before. And, it happened yesterday with both injections. Maybe it was where I got the injection that caused it?

 
Sponsors Lightbulb
   
Old 03-31-2002, 08:28 AM   #3
Newbie
 
Join Date: Mar 2002
Location: Baton Rouge, LA
Posts: 3
gsanderson HB User
Post

Hi,
The carbocaine made my heart race and made me feel funny. The dentist said it wasn't suppose to but it did. Now this new dentist said maybe I should go to a oral surgeon to have my 5 teeth pull. The cost is going to be very expensive. The dentist would have cost under half the price and I would have to be put under. If this is going to be safer I will have it done.

 
Old 04-06-2002, 01:07 PM   #4
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,991
niecsey HB Userniecsey HB User
Thumbs up

hi just wanna tell u i had same experience wot is happening is the injection has adrenalin in it and sometimes when ur injected it goes in to the blood stream thus adrenalin kicks in. this started panic attacks off in me, my dentist said he would giv me injections with no adrenalin in in future but i aint been bak lol good luck ask about adrenalin free injection

 
Old 05-27-2002, 09:23 AM   #5
Newbie
 
Join Date: May 2002
Posts: 2
hisvictory HB User
Post

The epinepherine causes your blood vessels to restrict so you stay numb longer. I was given something without it for the same reason as you. My heart did not race but I kept getting un-numb, so he kept giving me more. I felt very sick afterward. He was putting a temporary crown on my # 12. When I went back and had the permanent crown on, he only had to get me numb once because it was a shorter procedure, but I had a even worse reaction and went in the next day for him to see how my eyelids were swollen. That was last Fall and now my left sinus has enlarged, I snore worse, I am allergic to my skincare I have used for years. When I go out in the sun, my cheek swells and turns red. My short term memory is getting worse. I'm very concerned and am not getting any answers. So, my advice to you is to go to the oral surgeon and let him put you under.
__________________
Vickie

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Novacaine reaction LG63 Dental Health 0 04-06-2010 07:47 PM
Novacaine Bernice Dental Health 6 08-30-2009 08:21 AM
Novacaine shot & Dizziness? Adrienne H. Inner Ear Disorders 3 12-05-2008 12:10 PM
Is Novacaine considerd anesthesia?...... Eeyore1973 Open to All Other Health Topics 2 11-24-2008 10:11 AM
Chronic post nasal drip due to Novacaine shots cathy1 Ear, Nose & Throat 1 08-06-2008 01:34 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Gellia (58), slenderella (25), janewhite1 (13), riptoff (13), Elizabetho (12), Sandybeech (11), Titchou (10), tanyasue (7), WW2ER (6), armywife2007 (6)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:46 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!